High Wind, Laramie Range
- When
- November 7, 10:00 AM MST to 1:00 PM MST
- Where
- Laramie Range forecast zone
- Measured
- 44 kt (51 mph) estimated sustained
- Reported by
- Department of Highways
Wind gust of 54 mph recorded near Buford, WY.
A strong surface pressure gradient produced a short period of high winds over parts of the south Laramie Range.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong surface pressure gradient produced a short period of high winds over parts of the south Laramie Range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 7, 4:45 AM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST FRI NOV 7 2008
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE TODAY AND TONIGHT.
THE NORTHWEST FLOW WILL DECREASE SOMEWHAT SAT AS A RIDGE
APPROACHES FROM THE WEST. THE RIDGE WILL PROGRESS EASTWARD OVER
MOST OF WY SAT NIGHT. WINDS WILL CONTINUE TO BE THE DOMINANT
WEATHER CONCERN TODAY. BASED ON OBSERVATIONS EARLY THIS
MORNING...PROGGED 700MB WINDS...AND THE VALUES ON THE MEDICINE BOW
PROFILER...WILL ISSUE A HIGH WIND WARNING FOR THE SNOWY AND SIERRA
MADRE RANGES...NORTHERN CARBON COUNTY...AND SOUTHERN PORTIONS OF
THE LARAMIE RANGE UNTIL LATE AFTERNOON. ADDITIONALLY...WILL ISSUE
A WIND ADVISORY FOR NORTHERN AND EASTERN PORTIONS OF THE WESTERN
NEB PANHANDLE UNTIL LATE AFTERNOON. OTHERWISE ONLY A FEW SNOW
SHOWERS WILL BE POSSIBLE TODAY IN THE HIGHEST MOUNTAINS NEAR THE
CO BORDER AS MID LEVEL MOISTURE ENCOUNTERS OROGRAPHIC UPLIFT.
TODAY WILL BE CHILLY BUT STILL MILDER THAN THU. SNOW SHOWERS WILL
REMAIN POSSIBLE TONIGHT IN THE SNOWY AND SIERRA MADRE RANGES.
CANADIAN HIGH PRESSURE WILL NOSE SOUTHWARD OVER THE HIGH PLAINS
SAT...WHICH WILL INDUCE SURFACE BASED UPSLOPE FLOW EAST OF THE
MOUNTAINS. SAT WILL BE DRY WITH TEMPS APPROXIMATELY NORMAL. THE
UPSLOPE FLOW WILL DEEPEN AND MOISTEN SAT NIGHT WITH SNOW SHOWERS A
POSSIBILITY EAST OF THE MOUNTAINS AS WELL AS IN SIERRA MADRE RANGE.
.LONG TERM...SUNDAY THROUGH THURSDAY...
NARROW UPPER RIDGE AXIS WILL BE OVER EASTERN CWA ON SUNDAY WITH
NEXT UPPER LOW TO AFFECT OUR CWA MAINLY FROM LATE SUNDAY INTO
EARLY TUE. MODELS CONTINUE TO BE ALL OVER THE PLACE ON TIMING
AND ESPECIALLY THE LOCATION OF THIS NEXT UPPER LOW. HPC PREFERS
UKMET AND ECMWF AS GFS IS TOO FAR NORTH PLACING UPPER LOW OVER
SOUTHERN WY AND...WHILE ITS TRACK IS BETTER...NAM IS TOO FAST.
EITHER WAY...WITH SURFACE HIGH HOLDING OVER ND...MOISTENING AND
DEEPENING UPSLOPE FLOW WILL SET UP OVER CWA. WHILE THE MAIN
UPPER DYNAMICS SHOULD STAY S AND SE OF OUR CWA...THERE WILL
STILL BE A RATHER PROLONGED PERIOD OF LIGHT SNOW OVER THE CWA.
THIS WILL BEGIN WITH SOME FREEZING DRIZZLE IN WESTERN NEBRASKA
PANHANDLE SUN MORNING WITH LIGHT SNOW SPREADING/DEVELOPING OVER
THE CWA SUN NIGHT AND THEN PERSISTING THROUGH MONDAY NIGHT INTO
EARLY TUE. AT THIS POINT IN TIME...HEAVIER SNOW DOES NOT LOOK
VERY LIKELY AT LOWER ELEVATIONS BUT THE MOUNTAINS WILL LIKELY
END UP NEEDING A HIGHLIGHT IN DUE TIME. IMPROVING CONDITIONS
LATE TUE AND WED WITH DOWNSLOPE WINDS AND RISING UPPER HEIGHTS.
SOME RAIN AND SNOW SHOWERS WILL BE SPREADING BACK INTO WESTERN
AND NORTHERN CWA LATE WED NIGHT AND THU.
&&
.AVIATION...AREAS OF STRONG AND GUSTY WINDS WILL CONTINUE TODAY
WITH A STRONG SURFACE PRESSURE GRADIENT IN ADDITION TO STRONG MID
LEVEL FLOW. VFR CONDITIONS ARE EXPECTED...WITH THE HIGHEST
MOUNTAINS OCCASIONALLY OBSCURED IN LOWER CIGS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM FRIDAY FOR WYZ062-WYZ063-WYZ066.
NE...WIND ADVISORY UNTIL 4 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-NEZ021-
NEZ055.
&&
SHORT TERM/AVIATION...JR
LONG TERM...JLHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 554 AM MST FRI NOV 7 2008 NEZ019-020-054-WYZ059-060-064-067>070-081130- SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 554 AM MST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE WINDS WILL NOT BE AS STRONG AS THURSDAY...IT WILL BE WINDY AGAIN TODAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THE WINDS WILL DECREASE RAPIDLY WITH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SNOW SHOWERS ARE POSSIBLE SATURDAY NIGHT WITH A CHANCE OF RAIN OR SNOW SHOWERS ON SUNDAY. IT WILL BE COLDER WITH SCATTERED AREAS OF LIGHT SNOW SUNDAY NIGHT THROUGH MONDAY NIGHT. SNOW ACCUMULATIONS SHOULD REMAIN ON THE LIGHT SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062-063-066-081130- NORTH CARBON-SNOWY RANGE-LARAMIE RANGE- 554 AM MST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL BLOW AT 35 TO 50 MPH WITH GUSTS OVER 60 MPH. THE WINDS WILL DECREASE EARLY THIS EVENING. A FEW LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SNOW SHOWERS ON SUNDAY. SNOW SHOWERS WILL BE LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT WITH MODERATE SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-021-055-081130- SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE- 554 AM MST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON AS NORTHWEST WINDS OF 30 TO 35 MPH GUSTING NEAR 50 MPH WILL PERSIST. THE WINDS WILL DECREASE RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF LIGHT SNOW OR FREEZING DRIZZLE SATURDAY NIGHT AND EARLY SUNDAY MORNING. COLDER TEMPERATURES AND AT LEAST SCATTERED AREAS OF LIGHT SNOW CAN BE EXPECTED FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-065-081130- SOUTHWEST CARBON-LARAMIE VALLEY- 554 AM MST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE WINDS WILL NOT BE AS STRONG AS THURSDAY...IT WILL BE WINDY AGAIN TODAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE EXPECTED. THE WINDS WILL DECREASE RAPIDLY WITH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS SATURDAY NIGHT AND SUNDAY. COLDER TEMPERATURES AND A GOOD CHANCE OF LIGHT SNOW CAN BE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 AM MST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HIGH SUST WINDS BUFORD 41.11N 105.30W
11/07/2008 M41 MPH ALBANY WY MESONET
WIND GUST TO 53 MPH
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
929 AM MST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 5 E HARRISON 42.69N 103.78W
11/07/2008 M48 MPH SIOUX NE DEPT OF HIGHWAYS
SUST 34 MPH
0900 AM NON-TSTM WND GST 10 S CHADRON 42.68N 103.00W
11/07/2008 M52 MPH DAWES NE DEPT OF HIGHWAYS
SUST 35 MPH
0900 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
11/07/2008 M56 MPH ALBANY WY DEPT OF HIGHWAYS
SUST 39 MPH
0900 AM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
11/07/2008 M53 MPH ALBANY WY DEPT OF HIGHWAYS
SUST 37 MPH
0900 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/07/2008 M53 MPH CARBON WY DEPT OF HIGHWAYS
SUST 36 MPH
&&1 high wind. Local standard time, as filed.
Wind gust of 54 mph recorded near Buford, WY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135179.